Share This Article:

Co-Administration of Risperidone and Sodium Valproate Causing Bilateral Chronic Exertional Lower Leg Compartment Syndrome

Abstract Full-Text HTML XML Download Download as PDF (Size:204KB) PP. 101-103
DOI: 10.4236/ojo.2014.44017    3,319 Downloads   4,676 Views  

ABSTRACT

We present the case of a 24-year-old man, who was a keen runner, developing chronic bilateral lower leg compartment syndrome following co-administration of Risperidone and Sodium Valproate. Having had failed medical and physical therapies, he underwent surgical decompression of his more problematic left lower leg compartments. In the interval between sequential fasciotomies, control of his psychiatric symptoms allowed the dose of his Risperidone to be reduced, resulting in a greater exercise tolerance. Ultimately he no longer required the contra-lateral lower leg compartments to be decompressed surgically. He had returned to his original level of activity with no further psychotic episodes.

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

Ray, R. , Bashir, M. and Rao, S. (2014) Co-Administration of Risperidone and Sodium Valproate Causing Bilateral Chronic Exertional Lower Leg Compartment Syndrome. Open Journal of Orthopedics, 4, 101-103. doi: 10.4236/ojo.2014.44017.

References

[1] Could Risperidone Cause Compartment Syndrome. eHealthMe.com [Internet]. Cited 13 February 2014.
http://www.ehealthme.com/ds/risperidone/compartment+syndrome
[2] Webber, M.A., Mahmud, W., Lightfoot, J.D. and Shekhar, A. (2004) Rhabdomyolysis and Compartment Syndrome with Coadministration of Risperidone and Simvastatin. Journal of Psychopharmacology, 18, 432-434.
[3] Ramdass, M.J., Singh, G. and Andrews, B. (2007) Simvastatin-Induced Bilateral Leg Compartment Syndrome and Myonecrosis Associated with Hypothyroidism. Post-graduate Medicine Journal, 83, 152-153.
[4] Walker, J.L., Smith, G.H., Gaston, M.S. and Robinson, C.M. (2008) Spontaneous Compartment Syndrome in Association with Simvastatin-Induced Myositis. Emergency Medicine Journal, 25, 305-306.
[5] Committee, J.F. (2013) British National Formulary (BNF) 66. Pharmaceutical Press, London, 1128.

  
comments powered by Disqus

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.